MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM; VASCULAR AND BILIARY STENT
Catalog Number VIUS08040
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
A patient underwent a stent placement procedure using the lifestar biliary stent system.During the procedure, the stent got stuck on the wire and would not advance on the wire into the sheath and into the patient for deployment.Then they wiped down the wire and flushed the lifestar catheter as usual, but it became stuck on the wire the stent started.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.D2b: (fge; nio).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system was returned for evaluation with the stent partially deployed while the safety clip was still well placed on handle.A 0.035" guidewire was stuck inside the device catheter and could not be pulled out from both ends which leads to confirmed results for the reported issues.In this case, it was reported that the device was flushed as usual and a 6f introducer was used with a 0.035" guidewire for access.Based on the available information and the evaluation of the returned sample, the investigation is closed with confirmed results for failure to advance, device-device incompatibility and premature activation.A definite root cause of the reported incident can not be identified.Labeling review: in reviewing the relevant labeling it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding warnings, the ifu states "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit".Regarding the delivery system, the ifu states "the delivery system has a soft and flexible catheter tip formed from the outer catheter.The catheter tip is tapered to accommodate a 0.035" (0.89 mm) guidewire".The ifu states that "prior to inserting the delivery catheter over the guidewire, the system must be flushed with sterile saline at the two female luer ports until saline drips from the distal tip of the catheter.Flushing eliminates air bubbles from the inner catheter lumen and lubricates the surface between the inner and outer catheters".B5, d2b (fge; nio), e1, g2, g3, h6 (component, method, result, conclusion) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2026, a 69-year-old male patient underwent a stent placement procedure using the lifestar biliary stent system.During the procedure, the stent got stuck on the wire and would not advance on the wire into the sheath and into the patient for deployment.Reportedly, after wiped down the wire and flushed the lifestar catheter as usual, but it became stuck on the wire the stent started.The procedure was completed using another device.There was no reported patient injury.

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24695678
Report Number9681442-2026-00062
Device Sequence Number15996602
Product Code FGE
UDI-Device Identifier04049519005409
UDI-Public(01)04049519005409(17)281007(10)ANKX1034
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVIUS08040
Device Lot NumberANKX1034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight68 KG